Low Sexual Drive

A low sex drive can interfere with sexual activity and cause problems in relationships. It can be caused due to low sex hormones production, a side effect of some medicines (statins, beta blockers, antipsychotics), depression, stress, sleep deprivation, smoking, alcoholism, and chronic illness like cancer, fibromyalgia, and arthritis.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Can menopause lead to reluctance to sexual activities?

Query: Hi doctor, I am a 53-year-old working woman. My problem is I have a reluctance to the sexual or presexual activities. I have no menstruation for three years. But my husband is active in this matter. He wants to have intercourse once in two or three days. What can I do? Kindly give your opinion.  Read Full »


Dr. Raveendran Sr

Answer: Hi,Welcome to icliniq.com.You need not worry. It happens after post-menopause. It is more hormonal-related. If you were always like this, it is understandable if not need to think of hormonal imbalance. Please check for TFT (thyroid function test), testosterone, and prolactin. And talk to your partn...  Read Full »

Can BPAD medicine cause shortness of breath and a low sex drive?

Query: Hi doctor, I am a 34 year old male, who weighs 82 kg. I am suffering from a bipolar affective disorder (BPAD), and have been advised to take Magnesium valproate 400 mg twice daily and Amisulpride 100 mg at bedtime. I am also taking Etizolam 0.25 mg in the morning and 0.5 mg at night, from two week...  Read Full »


Dr. Awadhesh P Singh Solanki

Answer: Hi, Welcome to icliniq.com. The symptoms like shortness of breath, poor sleep and loss of sexual pleasure are all the side effects of the medicines that you take for bipolar disorder. I will not suggest stopping these medications, but it will be better to take few medications with effective doses....  Read Full »

Is Effexor the reason for my low sexual drive?

Query: Hello doctor, Six years back, I was diagnosed with serotonin syndrome from an MDMA overdose. The very next year, my mother passed away. I was not myself; I took steroids. I felt confident towards the end of the cycle. I cry for no reason. Three years back, I had LSD-induced psychosis. For almost tw...  Read Full »


Dr. Padmapriya Chandran

Answer: Hi, Welcome to icliniq.com. Your past recurring episodes of depression say that you have to be on a mood stabilizer and antidepressants. Feeling high can be the other side of your polarity. Since you do not have any mood symptoms at present, I advise you to continue the medications prescribed, as ...  Read Full »

Will a change in cholesterol level cause low sexual drive?

Query: Hi doctor, I have a low sexual drive. The first time I had intercourse, it was fine. But after that, I started having lesser arousal. And now I am not having arousal. I am not under any medication. I previously consulted a gynecologist. The doctor convinced me that there was something wrong with my...  Read Full »


Dr. Raveendran Sr

Answer: Hi, Welcome to icliniq.com. I can understand your concern. Your partner needs to approach you differently, experiment more on you, and find the way which you admire you can help your partner to approach your G spot (Grafenberg spot). It can also be: 1) Hormonal disturbances like low testosteron...  Read Full »

Is it normal to enjoy masturbation more than being with your partner?

Query: Hi doctor,I am a 20-year-old female with average health. I am afraid to ask about sex with my doctor. I am not sexually active but when I am with my partner, I do not feel anything during intercourse. During foreplay, I feel something. While masturbation, I am perfectly fine and I feel amazing. I ha...  Read Full »


Dr. Aamir Muhamed

Answer: Hi, Welcome to icliniq.com. Feeling satisfied during intercourse depends on various factors such as sexual desire with spontaneous sexual interest including sexual thoughts, erotic fantasies and daydreams, psychological issues, and relationship issues. During masturbation, you are aware of the...  Read Full »

Why am I unable to achieve sexual satisfaction even after vaginismus treatment?

Query: Hi doctor, We are not able to do the sex till two months after marriage. I have contacted the doctor. She recommended me the physiotherapy for vaginismus and the treatment took two years and eventually finished before six months. I met a gynecologist and she prescribed me Xylocaine, Etizola and Ca...  Read Full »


Dr. Seikhoo Bishnoi

Answer: Hi, Welcome to icliniq.com. A lot of factors determine the enjoyment in sex. Vaginismus is also related to psychological factors. You have just started feeling that you are not enjoying sex. This feeling could occur due to hormonal factors and so, I would recommend you to get serum estrogen, progest...  Read Full »

I have a low sex drive with reduced energy in my body. Please suggest a treatment.

Query: Hi doctor, I am a 30 year old male. I am suffering from low sex drive. I usually get the early ejection, but will have two or three sessions of sex in a single night. Nowadays, it takes at least 12 hours for next erection. I feel low energy level throughout the day. Most of the time, I feel myself i...  Read Full »


Dr. Shahil Khant

Answer: Hello, Welcome to icliniq.com. I have seen the reports attached by you (attachment removed to protect patient identity). Though your total testosterone is 278, I feel it is little on the lower side. Actually, testosterone level of less than 300 is considered less. Also, I think one time sex in the n...  Read Full »

Is my erectile dysfunction due to stress or masturbation?

Query: Hello doctor, I am a 27 year old male. I have been masturbating while watching porn for a year now. Now I am experiencing erectile dysfunction. Also, the stiffness of the penis is not the same as before (maybe because I am not getting aroused as easily as before) but after stroking, I ...  Read Full »


Dr. Prashanth

Answer: Hello, Welcome to icliniq.com. I understand your concern and the confusion in your mind. In the edit, you have mentioned that your erection is back and that is good to know and the current concern as you have mentioned is sex drive. My explanation to you is as follows: Watching porn and mas...  Read Full »

Why do I have a problem with my sex life after my treatment for UTI?

Query: Hello doctor, I am a 50-year-old male, with normal blood sugar, blood pressure and borderline LDL. For the last ten years I had taken treatment for UTI three times, with approximately three years interval. This is my past history. Now I have problem in my sex life. For the last six months I lost ...  Read Full »


Dr. Samer S J Altawil

Answer: Hi, Welcome to icliniq.com. Thanks very much for consulting us. Erection can be related to something we call metabolic syndrome. If you have hyperlipidemia, it means your lipids are high in the blood, or you are overweight slightly as your height is 173 cm, and weight is 82 kg, which is suppose t...  Read Full »

I procrastinate a lot. Is it psychological? Can it be rectified?

Query: Dear doctor,I am 34 years old and am married with two kids, the youngest of the two is 5 months. I have three queries.I procrastinate a lot. Is it psychological? Can it be rectified?I have low self-esteem. Things which happened in my past keep coming to my mind and it hurts me. My mum has told me th...  Read Full »


Dr. Seikhoo Bishnoi

Answer: Hello, Welcome to icliniq.com. I can understand your concern. 1 & 2. A lot of individuals have the habit of procrastinating. If there are no other associated symptoms, we cannot label this as psychological. You have mentioned that you have low self-esteem and you think a lot about past. Somet...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.